Previous Articles     Next Articles

Partially Linear Single-Index Model in the Presence of Measurement Error

LIN Hongmei1,2, SHI Jianhong3, TONG Tiejun4, ZHANG Riquan5   

  1. 1. School of Statistics and Information, Shanghai University of International Business and Economics, Shanghai 201620, China;
    2. Key Laboratory of Advanced Theory and Application in Statistics and Data Science, Ministry of Education, East China Normal University, Shanghai 200062, China;
    3. School of Mathematics and Computer Science, Shanxi Normal University, Linfen 041081, China;
    4. School of Mathematics and Computer Science, Shanxi Normal University, Linfen 041081, China;
    5. School of Statistics, East China Normal University, Shanghai 200062, China
  • Received:2021-04-12 Revised:2021-07-04 Online:2022-11-25 Published:2022-12-23
  • Supported by:
    This research was supported by the National Natural Science Foundation of China under Grant Nos. 11971171, 11971300, 11901286, 12071267 and 12171310, the Shanghai Natural Science Foundation under Grant No. 20ZR1421800, the Open Research Fund of Key Laboratory of Advanced Theory and Application in Statistics and Data Science (East China Normal University), the General Research Fund (HKBU12303421, HKBU12303918) and the Initiation Grant for Faculty Niche Research Areas (RC-FNRA-IG/20-21/SCI/03) of Hong Kong Baptist University.

LIN Hongmei, SHI Jianhong, TONG Tiejun, ZHANG Riquan. Partially Linear Single-Index Model in the Presence of Measurement Error[J]. Journal of Systems Science and Complexity, 2022, 35(6): 2361-2380.

The partially linear single-index model (PLSIM) is a flexible and powerful model for analyzing the relationship between the response and the multivariate covariates. This paper considers the PLSIM with measurement error possibly in all the variables. The authors propose a new efficient estimation procedure based on the local linear smoothing and the simulation-extrapolation method, and further establish the asymptotic normality of the proposed estimators for both the index parameter and nonparametric link function. The authors also carry out extensive Monte Carlo simulation studies to evaluate the finite sample performance of the new method, and apply it to analyze the osteoporosis prevention data.
[1] Ruppert D, Wand M P, and Carroll R J, Semiparametric Regression, Cambridge University Press, New York, 2003.
[2] Carroll R J, Fan J, Gijbels I, et al., Generalized partially linear single-index models, Journal of the American Statistical Association, 1997, 92: 477–489.
[3] Yu Y and Ruppert D, Penalized spline estimation for partially linear single-index model, Journal of the American Statistical Association, 2002, 97: 1042–1054.
[4] Xia Y and Härdle W, Semi-parametric estimation of partially linear single-index models, Journal of Multivariate Analysis, 2006, 97: 1162–1184.
[5] Liang H, Li R, Liu X, et al., Estimation and testing for partially linear single-index models, The Annals of Statistics, 2010, 38: 3811–3836.
[6] Fu Y J, Liu Y K, Wang H H, et al., Empirical likelihood estimation in multivariate mixture models with repeated measurements, Statistical Theory and Related Fields, 2020, 4(2): 152–160.
[7] Liu Y, Ren M Y, and Zhang S G, Empirical likelihood test for regression coefficients in high dimensional partially linear models, Journal of Systems Science & Complexity, 2021, 34(3): 1135–1155.
[8] Yan X Y, Pu X L, Zhou Y C, et al., Convergence rate of principal component analysis with local-linear smoother for functional data under a unified weighing scheme, Statistical Theory and Related Fields, 2020, 4(1): 55–65.
[9] Liu Y, Zou J H, Zhao S W, et al., Model averaging estimation for varying-coefficient single-index models, Journal of Systems Science & Complexity, 2022, 35(1): 264–282.
[10] Ji J Y and Li D Y, Application of autoregressive tail-index model to China’s stock market, Statistical Theory and Related Fields, 2021, 5(1): 31–34.
[11] Jiang H Y and Yue R X, D-optimal population designs in linear mixed effects models for multiple longitudinal data, Statistical Theory and Related Fields, 2021, 5(2): 88–94.
[12] Liang H, Härdle W, and Carroll R J, Estimation in a semiparametric partially linear errors-invariables model, The Annals of Statistics, 1999, 27: 1519–1535.
[13] Fuller W A, Measurement Error Models, Wiley, New York, 1987.
[14] Carroll R J, Ruppert D, and Stefanski L A, Measurement Error in Nonlinear Models, Chapman and Hall, New York, 1995.
[15] Cook J R and Stefanski L A, Simulation-extrapolation estimation in parametric measurement error models, Journal of the American Statistical Association, 1994, 89: 1314–1328.
[16] Carroll R J, Maca J, and Ruppert D, Nonparametric regression in the presence of measurement error, Biometrika, 1999, 86: 541–554.
[17] Liang H and Wang N, Partially linear single-index measurement error model, Statistica Sinica, 2005, 15: 99–116.
[18] Cui H and Zhu L, Semiparametric regression model with errors in variables, Scandinavian Journal of Statistics, 2003, 30: 429–442.
[19] Cao C, Lin J, Shi J, et al., Multivariate measurement error models for replicated data under heavy-tailed distribution, Journal of Chemometrics, 2015, 29: 457–466.
[20] Wang X and Wang Q, Semiparametric linear transformation model with differential measurement error and validation sampling, Journal of Multivariate Analysis, 2015, 141: 67–80.
[21] Zhu H B, Zhang R Q, and Zhu G, Estimation and inference in semi-functional partially linear measurement error models, Journal of Systems Science & Complexity, 2020, 33(4): 1179–1199.
[22] Huang Z and Zhao X, Statistical estimation for a partially linear single-index model with errors in all variables, Communications in Statistics — Theory and Methods, 2019, 48: 1136–1148.
[23] Yang Y, Tong T, and Li G, SIMEX estimation for single-index model with covariate measurement error, ASTA Advances in Statistical Analysis, 2018, 103: 137–161.
[24] Zhu L and Xue L, Empirical likelihood confidence regions in a partially linear single-index model, Journal of the Royal Statistical Society, Series B, 2006, 68: 549–570.
[25] Song X and Lu Z, Semiparametric latent variable models with Bayesian P-splines, Journal of Computational and Graphical Statistics, 2010, 19: 590–608.
[26] Carroll R J, Kuchenhoff H, Lombard F, et al., Asymptotics for the SIMEX estimator in structural measurement error models, Journal of the American Statistical Association, 1996, 91: 242–250.
[1] XU Hongxia, FAN Guoliang, LI Jinchang. Single-Index Quantile Regression with Left Truncated Data [J]. Journal of Systems Science and Complexity, 2022, 35(5): 1963-1987.
[2] LIU Yue, ZOU Jiahui, ZHAO Shangwei, YANG Qinglong. Model Averaging Estimation for Varying-Coefficient Single-Index Models [J]. Journal of Systems Science and Complexity, 2022, 35(1): 264-282.
[3] LU Yiqiang,ZHANG Riquan,HU Bin. The Adaptive LASSO Spline Estimation of Single-Index Model [J]. Journal of Systems Science and Complexity, 2016, 29(4): 1100-1111.
[4] FAN Yan,GAI Yujie,ZHU Lixing. Asymtotics of Dantzig Selector for a General Single-Index Model [J]. Journal of Systems Science and Complexity, 2016, 29(4): 1123-1144.
[5] LEI Qingzhu,QIN Yongsong. Empirical Likelihood for Partially Linear Models Under Negatively Associated Errors [J]. Journal of Systems Science and Complexity, 2016, 29(4): 1145-1159.
[6] SUN Zhimeng , ZHANG Zhongzhan, DU Jiang. SEMIPARAMETRIC ANALYSIS OF ISOTONIC ERRORS-IN-VARIABLES REGRESSION MODELS WITH RANDOMLY RIGHT CENSORED RESPONSE [J]. Journal of Systems Science and Complexity, 2013, 26(3): 441-461.
[7] FAN Guoliang , LIANG Hanying. EMPIRICAL LIKELIHOOD FOR LONGITUDINAL PARTIALLY LINEAR MODEL WITH α-MIXING ERRORS [J]. Journal of Systems Science and Complexity, 2013, 26(2): 232-248.
[8] Jingyan FENG , Riquan ZHANG. INFERENCE ON COEFFICIENT FUNCTION FOR VARYING-COEFFICIENT PARTIALLY LINEAR MODEL [J]. Journal of Systems Science and Complexity, 2012, 25(6): 1143-1157.
[9] Xiaohui LIU, Guofu WANG, Xuemei HU ,Bo LI. ZERO FINITE-ORDER SERIAL CORRELATION TEST IN A PARTIALLY LINEAR SINGLE-INDEX MODEL [J]. Journal of Systems Science and Complexity, 2012, 25(6): 1185-1201.
[10] Yiping YANG, Liugen XUE, Weihu CHENG. TWO-STEP ESTIMATORS IN PARTIAL  LINEAR MODELS WITH MISSING RESPONSE VARIABLES AND ERROR-PRONE COVARIATES [J]. Journal of Systems Science and Complexity, 2011, 24(6): 1165-1182.
[11] Huimin HU;Xingzhong XU;Guoying LI. GENERALIZED \mbox{\boldmath $p$}-VALUES FOR TESTINGREGRESSION COEFFICIENTS IN PARTIALLY LINEAR MODELS [J]. Journal of Systems Science and Complexity, 2010, 23(6): 1118-1132.
[12] Pengjie DAI;Zhihua SUN;Peng WANG. MODEL CHECKING FOR GENERAL LINEAR ERROR-IN-COVARIABLES MODELWITH VALIDATION DATA [J]. Journal of Systems Science and Complexity, 2010, 23(6): 1153-1166.
[13] Xuemei HU;Feng LIU;Zhizhong WANG. TESTING SERIAL CORRELATION IN SEMIPARAMETRIC VARYING COEFFICIENT PARTIALLY LINEAR ERRORS-IN-VARIABLES MODEL [J]. Journal of Systems Science and Complexity, 2009, 22(3): 483-494.
Viewed
Full text


Abstract